Couldn't find what you looking for?

TRY OUR SEARCH!

Has anyone experienced the weight gain after thyroid ablation? I was first diagnoised in 1992 with hyperthyroid and it was controlled with meds. Then in my 50's it went wacky again. Finally had to have it ablated. Very soon 3mos after, the weight started to come on. I eat a very healthy diet. I have put on 50lbs. I still feel thin, but I am not. I walk and workout. It just sticks to me. I hate it. I went from size 9/10 to 18. Its horrible. I feel fine, the Dr. says I need to excerise. I know its from the ablation and do not know how to get the weight off?
Anyone know what can be done?

Loading...

I was nuclear ablated over summer 2006. By mid-September '06 full ablation was achieved. In just 1 week after full ablation during the first few
doses of Levothyroxine, I put on 45lbs.

One thing I've noticed is that my food bill has dropped quite a bit but weight gain is extremely easy.
Carbohydrates from bread, pasta and sugar will cause the sensation of being thin. At first I tried to jump start my metabolism with home made pancakes
and such, but it only made things worse. My knees would ache and I couldn't
walk for any great distance without knee pain and shortness of breath.

You may have noticed that eating vegetables and salad is quite a treat. You'll now be able to go several days at a stretch without having ice cream, cake or sandwiches etc.
That kind of food is on my "before list" because after ablation I woke up in a
different world.
If I eat a moderately sized lunch now, I feel like I've eaten a huge meal.

You can actually lose weight by dialing into smaller food portion sizes with little or no fats or carbs.
Don't forget to take vitamins. The world that we live in will insist on feeding us 2,000 calorie lunches and huge holiday dinners, but that stuff is for their world not ours.

Exercise is important along with enough sleep. I have not been able to push myself into the late hours since full ablation.

One last thing, take your thyroid replacement med on an empty stomach with plenty of water.
For me, allowing the meds to get skipped or eating with the meds always seems to affect absorption.
Reply

Loading...